Write a review

Skin Rash Months After Receiving Radiesse - Chevy Chase, MD

I developed a horrible infection after receiving...

I developed a horrible infection after receiving Radiesse in my nasolabial folds. I received Radiesse in September and 5 months later I still have a rash on one side that won't go away no matter what the dermatologists give me. I had to be on an antiviral medication for a month after the Radiesse because of the viral infection that took over the left side of my face. What a horrible experience. I hope no one else has to go through this.

I've attached a picture of the initial infection. ...

I've attached a picture of the initial infection. Now the bottom part is what remains. It reaches down closer to my chin now.
Name not provided

I had a terrible experience with Radiesse that is ongoing. Do not use this. It's absolutely not worth it. I have permanent scarring from the infection that was caused as a result of the Radiesse.

3 out of 5 stars Overall rating
3 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
2 out of 5 stars After care follow-up
2 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
3 out of 5 stars Staff professionalism & courtesy
4 out of 5 stars Payment process
4 out of 5 stars Wait tmes
Was this review helpful? 4 others found this helpful

Comments (16)

Sort by

I have had the same thing happen. The area that was injected has blisters and peels and becomes dry and flaky but will not heal. I have been to 2 dermatologists as well as my family practitioner. The dermatologist has put me on oral steroids, antibiotics as well as topical creams, and nothing seems to heal it. He said it may take a year and the radiesse tends to migrate sometimes as well as cause some strange reactions in some patients, such as myself. Never again will I put fillers in my face. Lesson learned $1100 dollars too late.

  • Reply
The same thing happened to me! (I do get occasional cold sores, when I am sick or stressed.) I thought the injections were painful, maybe that gave me the cold sores? I broke out in a sweat and I am no sissy. I loved the results, but I don't think I will ever get them again. About 2 days after getting them I broke out around my nose with tiny blisters, like cold sores. This continued for about 3 months, which was a real pain. So then my cheeks looked better and I had to deal with another long going problem. For what we pay for this, its not worth the after problems!
  • Reply
I know this thread is pretty old, but I have been getting Radiesse for years--even back when it was called Radience--and had nothing but great results. Then on Monday I went to a new doctor and it has been a disaster. One side of my face became so swollen it looked deformed and now it is getting redder and redder and starting to crack. It is not quite to the point of "Mortified's", but it seems headed in that direction. I'd love to hear what the outcome for her.
  • Reply
Hi, I had Radiesse August 27, 2012. Cost;$1,100. I thought the receiving it was "rough" and I'm not a sissy when it comes to pain. I love right away what I saw, but a two or three days after getting it, I got a cold sore, ( herpes simplex) near my nose and on the outside of my mouth. I do get cold sores occasionally, when I really get a bad cold, or once in awhile when I am under alot of stress! I am wondering if getting these shots in your face was so stressful, it bought my virus to surface???? Have any of you had cold sores and received Radiesse? The office girl who interviewed me, asked me if I get cold sores and I told her, "yes". Maybe this is the problem? I tried everything and nothing has helped. I was told to stop by the Drs. office in 2-3 weeks to let him see how it looks. I will do that....bummed!
  • Reply
Radiesse injected in Nasal Labial folds caused an abcess within 3 weeks at the injection site which was treated with an antibiotic. Never had a problem with previous radiesse injections. I am an allergic person. Does this mean I cannot get Radiesse again?
  • Reply
Hi so you have had Radiesse and had no side effects? Im an allergic person too. I want to Get it in cheekbones and chin. But Im scared to have all these sideeffects people are talking about. How did your Dr. Do it, does he use injections of anesthesia in your hopee and lower gums first?
  • Reply
I also plan to go to a doctor in Chevy Chase for my Radiesse. Do you think you could give the name of yours? I understand it is a privacy matter, but perhaps you could just send me an email? Or post approximately where the office is located in Chevy Chase? My doctor's office is located in Chevy Chase Circle.
  • Reply
Thank you for this. I will certainly ask about this.
  • Reply
Infection should not be lasting this long. It looks like the injector occluded a vessel and your description sounds as if the tissue in that region is not receiving bloodflow, which may be aiding chance of infection. I do not know if this has been mentioned in the past, but you may want to ask. I do know that the manufacturer offers consulting services with physicians.

Hope this helps and hope you have a swift recovery.
  • Reply
I just saw her picture! Wow that infection looks so similar to what I've had. It's awful. I have another doctor's appointment next week.
  • Reply

I thought your pictures looked similar too! I'm glad you had an appointment coming up - please let us know how it goes!

  • Reply

Thank you for posting the photo...I can definitely see why you would be so alarmed and upset by this. Have you been to doctors other than the one who injected you to get opinions on what you can do to help clear up the infection?

  • Reply
Yes, I've been to a few. I saw two dermatologists, my regular physician and even a naturopath. The massive red infection from the photo is now an itchy, red, dry area that breaks out. I've was told that it might take a year for the rash that I have to clear. I just hope it's not longer than that.
  • Reply

My goodness...I'm so sorry you are having to deal with this. Please keep us posted on how you are.

Not sure if it would be of interest, but here is a forum post from a person who experienced cellulitis after having Juvederm injections:

Cellulitis from Juvederm

  • Reply
The area is really itchy, flaky, with irritated, tiny blisters (they look like acne but have clear fluid inside) and just generally ugly to look at. I'm going to have to add a photo of the initial infection. I just hope it starts to go away soon -- I haven't seen any signs of improvement though. I've tried a variety of medications on it but the only thing that keeps it "calm" is eucalyptus oil right now.
  • Reply

Oh my gosh, I am so sorry to hear what has happened. I'm assuming the infected area hurts too, is that correct?

  • Reply